Alert archive / Missouri / Frost Advisories in 2005

Frost Advisory 1, NWS St. Louis, MO

October 7, 200515 counties in Missouri

NWS St. Louis, MO issued this frost advisory at Oct 7, 2005, 3:00 PM CDT for 15 counties in Missouri. It took effect at Oct 8, 2005, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2005, 3:00 PM CDT (20:00 UTC)
In effect from
Oct 8, 2005, 2:00 AM CDT
Expired
Oct 8, 2005, 8:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 072000
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT FRI OCT 7 2005

...FIRST FROST OF THE SEASON TONIGHT FOR PORTIONS OF
NORTHEAST...CENTRAL...AND SOUTHEAST MISSOURI...

.A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE INTO THE
MISSISSIPPI VALLEY REGION TONIGHT. UNSEASONABLY COLD TEMPERATURES
AND LIGHT WINDS ASSOCIATED WITH THE HIGH...WILL PROVIDE FAVORABLE
CONDITIONS FOR THE DEVELOPMENT OF FROST DURING THE OVERNIGHT HOURS.

MOZ018-026-034-041-042-047>051-059-060-062-072-073-080900-
/X.NEW.KLSX.FR.Y.0001.051008T0700Z-051008T1300Z/
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-KNOX-
MONITEAU-MONROE-MONTGOMERY-OSAGE-SHELBY-WARREN-WASHINGTON-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO...
UNION
300 PM CDT FRI OCT 7 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY. 

FROST WILL DEVELOP DURING THE OVERNIGHT HOURS AND PERSIST UNTIL
SHORTLY AFTER SUNRISE EARLY SATURDAY MORNING. THE HEAVIEST FROST
WILL BE IN SHELTERED AND LOW LYING AREAS.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GLASS/BRITT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 7, 4:55 AM CDT, 10 hours 5 minutes earlier.

Area forecast discussion, Oct 7, 4:55 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CDT FRI OCT 7 2005

.DISCUSSION...
BAND OF MID/HI LVL CLDS STRETCHING FROM OK TO N IL SHUD CONT ITS EWD
PUSH TDA...AND EXIT SE PARTS OF FA BY ERY AFTN.  MEANWHILE...SC
FIELD THAT HAS BEEN OOZING INTO XTRM NE MO OVRNGT SHUD GET A BIT
FURTHER INTO FA DURG THE MRNG...BFR SUNSHINE BGNS TO BRK IT UP THIS
AFTN AS PER BUFR SNDGS.  GOING TEMPS STILL LK GD...GENLY A BLEND OF
MET/MAV.

FCSTS FOR TNGT AND INTO THE WEEKEND ARE BEING COMPLICATED BY THE 00Z
RUNS SUGGESTION OF ADDL LO LVL MSTR/LO CLDS INVADING PARTS OF THE
REGION OVR THE NXT FEW DAYS/NGT.  CERTAINLY...SFC PTRN WHICH KPS
PERSISTENT NE LO LVL FLOW OVER REGION IS REASON ENUF TO KP A
WATCHFUL EYE FOR EITHER ADV OR DVLPMT OF SGFNT LO CLD DECK...WHICH
ONCE IT FORMS CAN BE TUF TO GET RID OF.  NAM IS MOST PESSIMISTIC WRT
LO LVL RH/CLDNS LT TNGT INTO SUN...SPCLY WHEN VIEWING FCST SNDGS
ALG/E OF MS RVR.  GFS PLAN VIEW RH PROGS ALSO SUGGEST CLDS...BUT ITS
SNDGS ARENT AS OMINOUS FOR A PERSISTENT WDSPRD LO CLD DECK.  AND OF
COURSE...EXTENT OF CLDS WL HV A TREMENDOUS IMPACT ON TEMPS IN THIS
CHILLY AMS.

HV OPTED TO GRDL INCR CLD CVR LT TNGT AND SAT...PRIMARILY OVR NE HLF
OF FA...AND THEN HELD ONTO SM CLDNS INTO SUN.  COOLEST READINGS FOR
SAT MRNG SHUD BE IN OUR W AREAS WHERE CONDS WL BE MOST FAVORABLE FOR
RADIATIONAL COOLING...BUT IF BURF DATA IS CORRECT LT ARRIVAL OF CLDS
CULD MEAN SM FROST IN AREAS E OF MS RVR AS WELL.  DUE TO UNCERTAINTY
OF CLD FCST KEPT A MENTION OF FROST IN THE ZNS FOR MOST AREAS...BUT
WL NOT HEADLINE ATTM.  HV ALSO ADJ SAT MAX TEMPS DOWN A JUST A BIT
DUE TO THE CLDS.

NO CHGS TO RMNDR OF FCST FOR NOW...HWVR SUN TEMPS WL NEED ADJ IF LO
CLDS BCM DOMINATE.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

THOMAS/TRUETT
Hazardous weather outlook, Oct 7, 7:05 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
705 AM CDT FRI OCT 7 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
705 AM CDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

TRUETT

Nearby

Frost Advisories in Missouri, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.